Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having double and blurry vision. Could this be the side effects of Topamax?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Fri, 6 Dec 2013 in Vision and Eye Disorders
Question: Yesterday I was having a lot of blurry, double vision in my one eye---my one co-worker said that my eye looked droopy or tired--I didn't see that--but I was having trouble seeing my computer--the words were blurry. in the past I have had migraines--my neurologist had placed me on meds---recently one on my night meds was changed--I am not on Topomox (spelling???) I was only on it for about a week when i needed to increase it from 25 to 50 mg--well my body didn't see to like it--this past Monday I was very dizzy--I called my doctor and he told me to take the dosage back down to 25 so I did--and yesterday is when I woke up with vision from hell--even nowI'm having a hard time seeing what i type with my left eye---not sure what was going on last night but when I would open my eyes I would see weird lights and shapes….at this point I don't have a migraine--I have a little numbness in my cheek on my left side of my face--and on the right side of my head it feels like someone is stabbing my head with a knife. my question would be could this a reaction to the medication still in my system or should I go to the ER?
doctor
Answered by Dr. Dadapeer K 32 minutes later
Brief Answer: You have to consult your doctor. Detailed Answer: Hello, Welcome to Health Care Magic It seems from the history that you are on treatment with Topiramate ( TOPAMOX) for chronic migraine. Topiramate is used for treatment of epilepsy and also commonly used as a prophylactic treatment to prevent recurrences of migraine attacks. Topiramate is known to cause few adverse effects or side effects like dizziness, fatigue, double vision, diminution of vision, numbness, tingling sensation, loss of weight.... The symptoms which you have mentioned in the history are seen in adverse effects of the drug Topamox. These adverse effects are dose dependent. Hence first thing to be done is o stop the drug and since the adverse effects are seeming to be serious you have to visit doctor at ER(EMERGENCY ROOM). Hope I have answered your query. Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Mood stabilizer

doctor1 MD

My father is an epileptic for the past 50 years.He is taking lobazam 10 mg along with other antiepileptic drugs such as eptoin , gardinel sodium 10 mg etc.for more than 20 years. He is now 92. !0 days before he was so week and admitted in the hospital doctors stopped for a while lobazom & gardinel sodium 10 mg. Now he is restless and behaves some what abnormal? So today we started giving again these two tablets? Is these behavioural disorders are due to the sudden stopping of these tablets? What can we do now? Please help me by replying.Thank you.

doctor1 MD

I m choking on valproic acid often, can t breathe and then wheezing, gagging and coughing for a few minutes and later more gagging for an hour or more. VA MD neurologists prescribed it for me for rare seizures a few years ago, was taking dilantin then for a year and dentist told me to get off of it. Depakote tablet was too big to swallow, choked on a smaller calcium tablet and self-heimliched to get it to swallow, not up. I have a hiatal hernia, VA Dx primary progressive multiple sclerosis, Mayo Dx atypical spinocerebellar degeneration and another MD Dx spinal cord stenosis, suggesting my time in Korea may have contributed to my conditions and disease from herbicides. I m 67, weak an have many other irritating Sx, cannot sleep properly. I have just quit valproic acid and neurontin, earlier quit baclofen as both no longer gave me any relief from muscle spasns and stabbing pains all over my body.

doctor1 MD

My 6 yrs old child on 19 Aug 10 fallen down from swimming pool ramp and left side of his head struck at my knee. after 40 min he got vomited and seized, as reached hospital, a fracture left side of head above the ear and struck spot was press down abt 2 cm inside in CT Scan report.He admitted for two days and given eption medicine for next six month after three month dr. adv EEG test to change in above mentioned medicine bcoz of its side-effect now Dr.given valproate 200mg & oppineuron You pls suggest what ur views

doctor1 MD

..i have epilepsy my petit mals are really bad when menstuating always day 4 and on my fertile days day 11 12 13 14 of ovulation is there anything i can take to control my hormones imm currantly taking keppra and epilim

doctor1 MD

I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr. gave me zoloft several years ago, and worked well except for weight gain. I have a new dr. right now...

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which he was taken off prozac, put on lithium (450) mg, then fell into a severe depression . He was then...

doctor1 MD

Would a doctor prescribe Zoloft and depakote at the same time for severe depression?